U.S. doctors online nowAsk doctors free
Australia
A 17-year-old female asked:

I have started the pill about two months ago, levlen (ethinyl estradiol and levonorgestrel) ed. is it normal to be getting period pains on the pill? if not does it mean it's not working?

1 doctor answer1 doctor weighed in
Dr. Darrin Cunningham
Obstetrics and Gynecology 30 years experience
Normal: Most women can see changes in their periods after they start the pill. However it is usually for the better. If in the next couple of months, it doesnt improve, talk to your doctor. It doesnt mean that the pill isnt working though.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 12, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.